Alert archive / Florida / Beach Hazards Statements in 2025
Beach Hazards Statement 6, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Feb 12, 2025, 4:33 AM EST for 5 counties in Florida. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2025, 4:33 AM EST (09:33 UTC)
- Expired
- Feb 13, 2025, 4:00 AM EST
- In force
- 23 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389 WHUS42 KMLB 120933 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 433 AM EST Wed Feb 12 2025 FLZ141-154-159-164-347-447-647-747-130900- /O.NEW.KMLB.BH.S.0006.250212T0933Z-250213T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 433 AM EST Wed Feb 12 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong southward-flowing longshore current will exist at all central Florida Atlantic beaches today, in addition a Moderate Risk for dangerous rip currents. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...The southward-flowing current will have the potential to pull swimmers into deeper water and make them more susceptible to dangerous rip currents. It will also generate strong rip currents near piers, jetties, and reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
522 WHUS42 KMLB 121019 AAC CFWMLB Coastal Hazard Message...UPDATED National Weather Service Melbourne FL 519 AM EST Wed Feb 12 2025 FLZ141-154-159-164-347-447-647-747-130900- /O.CON.KMLB.BH.S.0006.000000T0000Z-250213T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 519 AM EST Wed Feb 12 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong northward-flowing longshore current will exist at all central Florida Atlantic beaches today, in addition a Moderate Risk for dangerous rip currents. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...The northward-flowing current will have the potential to pull swimmers into deeper water and make them more susceptible to dangerous rip currents. It will also generate strong rip currents near piers, jetties, and reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Feb 12, 12:58 AM EST, 3 hours 35 minutes earlier. Its key messages:
- Issued at 223 PM EST Tue Feb 11 2025
- Above normal temperatures through mid week with near record temperatures Wednesday and Thursday. There is a low risk of heat-related illness especially for those sensitive to heat and those not acclimated to the abnormally warm temperatures during the winter season.
- Isolated rain showers are forecast this afternoon and evening. Isolated to scattered rain showers are forecast late Thursday into Friday before a quasi-stationary front moves over east central Florida.
- Poor to hazardous marine conditions over the local Atlantic waters expected Friday and into the weekend.
Area forecast discussion, Feb 12, 12:58 AM EST, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1258 AM EST Wed Feb 12 2025 ...New AVIATION... .KEY MESSAGES... Issued at 223 PM EST Tue Feb 11 2025 - Above normal temperatures through mid week with near record temperatures Wednesday and Thursday. There is a low risk of heat-related illness especially for those sensitive to heat and those not acclimated to the abnormally warm temperatures during the winter season. - Isolated rain showers are forecast this afternoon and evening. Isolated to scattered rain showers are forecast late Thursday into Friday before a quasi-stationary front moves over east central Florida. - Poor to hazardous marine conditions over the local Atlantic waters expected Friday and into the weekend. && .UPDATE... Issued at 1010 PM EST Tue Feb 11 2025 Sea breeze collision occurred northwest of I-4 this evening and have seen a few showers result. However, this activity should be rather short lived, pushing toward the north-northeast and diminishing through late evening. Lows tonight will remain mild in the low 60s most locations. Low level south to southwest winds off the surface increase a little into tonight between ridge axis just south of the area and stalled front north of Florida. However, even with this slight increase in boundary layer winds, with light winds at the surface and partly cloudy to mostly clear skies, can't completely rule out patchy to areas of fog developing across the area overnight through early morning Wednesday. Some of the hi-res guidance is indicating slightly better potential for fog south of Orlando and closer toward Okeechobee County and the Treasure Coast region where boundary layer winds will be slightly weaker. There has been an increase in prescribed burns across the area today. Therefore, another concern will be any lingering smoke from any active or smoldering brush fires that could mix with any fog and produce significantly reduced visibilities on area roadways. A couple areas of concern for settling smoke and fog will be along Florida's Turnpike and State Road 60 north and west of Yeehaw Junction and U.S. Route 441 south of Holopaw. Drivers should be alert for rapidly changing visibilities on area roadways tonight through early morning Wednesday. If encountering dense fog while driving, be sure to slow down, use only low beam headlights, and leave plenty of following distance between vehicles. && .PREVIOUS DISCUSSION... Issued at 223 PM EST Tue Feb 11 2025 Current-Tonight...Unseasonably warm conditions continue with afternoon temperatures approaching 80F at the coast and L80s inland (few M80s possible interior as well). ECSB moving inland this afternoon with ISOLD-WDLY SCT shower activity possible along it. There will be a collision with its WC counterpart late today/early evening across the interior with some of this activity pushing back to the coast, mainly Cape northward before dissipation and/or movement off of the coast and across the local coastal waters. Primary impacts include brief downpours and perhaps ISOLD wind gusts up to around 30 mph. Southerly winds this evening and overnight becoming light. Overnight lows remain mild and generally in the L60s with a few M60s sprinkled in. Southerly 925 mb winds increase to 15-20 kts tonight, and while we do have patchy fog mention in the grids/zones, low stratus clouds could be a better bet for most. However, where fog is able to develop - esp I-4 corridor northward it could become locally dense late overnight into early Wed morning. Wed-Fri...Previous Modified...Mainly dry conditions are forecast Wed with the surface ridge axis across south-central FL, then rain chances increase Thu aftn/Fri (PoPs ~ 20-30%) as a weak cold front moves ESE into the central FL peninsula before becoming quasi- stationary across the area into Fri. PWATs are forecast to increase between 1.4-1.8" on Thu aftn/Fri. ISOLD to SCT showers showers are forecast to develop Thu afternoon and evening as the ECSB converges with WSW gradient winds over the interior. Near record highs in the L80s (coast) to U80s (interior) are forecast Wed, in addition to afternoon highs in the M80s (coast) to around 90 degrees (interior) on Thu. ECMWF and NAEFS ensemble climatological percentiles indicate temperatures towards the 97.5th+ percentile on Wed and from the 97.5th+ percentile to the maximum for this time of year over ECFL Thu afternoon. Highs in the M70s (Volusia/N. Brevard) to L80s (near Lake Okee) are forecast on Fri with partly to mostly cloudy skies. Low temperatures in the M-U60s Thu/Fri mornings, except L60s north of I-4 Fri morning. Sat-Mon...Previous Modified...Mostly dry conditions Sat before rain chances increase on Sun as a stronger cold front moves ESE through the area. Breezy to windy SW winds are forecast on Sun with 850mb winds at 30-50kts before veering north and weakening into Mon. High temperatures around 80F (coast) and L-M80s (interior) forecast on Sat, with M-U80s south of Orlando for most on Sun, except L80s north of I-4. Lows continue mainly in the 60s Sat/Sun mornings, then cooler air filters down the peninsula Sun overnight with Mon morning mins in the 50s areawide, except U40s north of I-4, and perhaps some M40s around Lake George. Highs in the L-M60s (north of I-4) to L70s (around Lake Okee) forecast on Mon. && .MARINE... Issued at 223 PM EST Tue Feb 11 2025 Remainder of Afternoon-Tonight...Southerly winds begin to increase into tonight, esp Gulf Stream, generally 10-15 kts for most, but Cape northward may realize 15-20 kts offshore and boaters should Exercise Caution. Seas 3-4 ft near shore and 4-5 ft offshore, except up to 6 ft well offshore Cape northward. ISOLD showers will remain in the forecast, some of which will move off of the coast later this afternoon and this evening due to boundary collisions over land. Wed-Sat...Surface high pressure is shunted south/east with the approach of a weak cold front that will push into the central peninsula Thu overnight becoming quasi-stationary into Fri. S/SSE winds become northerly immediately behind the boundary, then onshore Fri-Fri night, finally southerly again on Sat. There could be some periods of 15-20 kt wind speeds Wed-Thu (offshore). Initial seas 3-5 ft build Fri, post-frontal, with poor to hazardous boating conditions resulting Fri aftn-Sat night. ISOLD-SCT, generally offshore-moving, showers are forecast Thu afternoon into Fri. Cannot rule out completely an ISOLD lightning storm over the local waters. Patchy sea fog is forecast across the intracoastal and near shore Atlantic waters Wed morning, most prominently north of the Treasure Coast. && .AVIATION... (06Z TAFs) Issued at 1255 AM EST Wed Feb 12 2025 South winds overnight will not be conducive for widespread fog and guidance probs are pretty low for sub-VFR conds. Will continue to hedge for cloud bases around FL008 at MCO and other interior TAFs while keeping them VFR (SCT vs BKN). A better chance for brief VSBY reductions will be in the normally fog-prone terminals of VRB-FPR. On Wed, south to southeast winds will increase to 10-15 KT by 15Z-16Z gusting 18-24KT before decreasing to 8-10 KT around sunset and settling to 5 knots overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 83 65 85 61 / 0 0 30 30 MCO 86 68 89 65 / 0 0 20 20 MLB 83 66 85 66 / 0 0 20 30 VRB 85 68 87 67 / 0 0 20 30 LEE 86 67 87 63 / 0 0 20 20 SFB 86 67 88 63 / 0 0 30 20 ORL 86 68 88 65 / 0 0 20 20 FPR 84 66 86 66 / 0 0 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Weitlich AVIATION...Kelly
Hazardous weather outlook, Feb 11, 8:42 PM EST, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 842 PM EST Tue Feb 11 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-121345- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 842 PM EST Tue Feb 11 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .DENSE FOG/SMOKE IMPACT... Patchy to areas of fog, with localized visibilities of a half mile or less may be able to develop across east central Florida overnight. Additionally, any lingering smoke from active or smoldering brush fires may be able to mix with fog to produce significantly reduced visibilities overnight tonight through early Wednesday morning. A couple areas of concern for settling smoke and fog will be along Florida's Turnpike and State Road 60 north and west of Yeehaw Junction and U.S. Route 441 south of Holopaw. Be alert for rapidly changing visibilities on area roadways. If encountering dense fog while driving, be sure to slow down, use only low beam headlights, and leave plenty of following distance between vehicles. .RIP CURRENT AND SURF IMPACT... A Moderate Risk of life-threatening rip currents exists at all central Florida Atlantic beaches. .WIND AND SEA IMPACT... Southerly winds will increase to 15 to 20 knots and seas will build up to 6 feet over the offshore waters of Volusia and Brevard counties. Small craft should exercise caution if venturing into these waters tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. At least a Moderate risk of dangerous rip currents will continue through this week. Temperatures will warm to well above normal and to near record values Wednesday and Thursday with afternoon highs in the mid 80s to near 90 degrees forecast. There is a low risk of heat-related illness especially for those sensitive to heat and for those who are not acclimated to the abnormally warm temperatures during the winter season. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:55 AM EST | Dense Fog Advisory | MLB | Indian River, Martin, Okeechobee, Osceola, Saint Lucie | 5 hr |
Nearby
Beach Hazards Statements in Florida, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.